Alert archive / Missouri / Flash Flood Warnings in 2013
Flash Flood Warning 86, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 6, 2013, 5:51 AM CDT for Oregon County, Shannon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2013, 5:51 AM CDT (10:51 UTC)
- Expired
- Aug 6, 2013, 12:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Oregon County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 188 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2876 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 17.1
The text
As transmitted, in the capitals the NWS used until 2016.
930
WGUS53 KSGF 061051
FFWSGF
MOC149-203-061700-
/O.NEW.KSGF.FF.W.0086.130806T1051Z-130806T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 AM CDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHWESTERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL NOON CDT.
* AT 547 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING INTO THE
WARNED AREA. THIS CLUSTER OF STORMS HAS A HISTORY OF PRODUCING
SIGNIFICANT FLASH FLOODING OVER TEXAS AND PULASKI COUNTIES.
RAINFALL AMOUNTS RANGING FROM ONE TO THREE INCHES WILL BE POSSIBLE
IN A SHORT AMOUNT OF TIME.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE A JUST WEST OF COUCH...
HIGHWAY 142 AT THE ELEVEN POINT RIVER...
ROUTE MM SOUTH OF BIRCH TREE...
HIGHWAY 99 AT MIDDLE FORK SOUTH OF THOMASVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3679 9168 3679 9166 3707 9166 3690 9135
3689 9122 3683 9122 3683 9112 3681 9110
3678 9111 3658 9111 3649 9113 3650 9167
$$
CRAMER1 follow-up statement
957
WGUS73 KSGF 061446
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
946 AM CDT TUE AUG 6 2013
MOC149-203-061700-
/O.CON.KSGF.FF.W.0086.000000T0000Z-130806T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OREGON MO-SHANNON MO-
946 AM CDT TUE AUG 6 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR OREGON
AND SOUTHWESTERN SHANNON COUNTIES...
AT 941 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS OREGON AND
SHANNON COUNTIES. ADDITIONAL RAINFALL AMOUNTS RANGING FROM ONE HALF
OF AN INCH TO TWO INCHES ARE POSSIBLE WITH THIS CLUSTER OF RAIN.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE A JUST WEST OF COUCH...
HIGHWAY 142 AT THE ELEVEN POINT RIVER...
ROUTE MM SOUTH OF BIRCH TREE...
HIGHWAY 99 AT MIDDLE FORK SOUTH OF THOMASVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3679 9168 3679 9166 3707 9166 3690 9135
3689 9122 3683 9122 3683 9112 3681 9110
3678 9111 3658 9111 3649 9113 3650 9167
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:49 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 6, 3:49 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 AM CDT Tue Aug 6 2013
...SERIOUS FLASH FLOODING SITUATION UNFOLDING ACROSS PORTIONS OF
TEXAS AND PULASKI COUNTIES...
.SHORT TERM...(Today and Tonight)
ISSUED AT 349 AM CDT TUE AUG 6 2013
Very serious flooding situation unfolding across the area this
morning. A band of thunderstorms producing heavy rainfall has set
of up from roughly the Lake of the Ozark area southeastward
through portions of Laclede/Pulaski counties and into the northern
half of Texas county. Radar estimates vary a bit, but given
rainfall rate observations from the past several nights, as much
as 8" of rain has fallen in spots.
This band of rainfall will be the primary concern this morning. A
decaying line of storms entering from the west has produced a
large swath of moderate rain. Rainfall amounts are more modest
with a general half inch to one inch of rainfall over a longer
duration, with embedded pockets of up to two inches of rainfall.
The biggest concern for this morning is that band of torrential
rainfall from central Missouri into the eastern Ozarks and the
extreme flooding risk. Looking at the HRRR and other short range
models, this band of rainfall will not move much through day
break. With hourly rainfall rates between one and two inches, a
bad situation will only get worse.
Rain will gradually end from west to east during the mid to late
morning hours. Like yesterday some clearing is expected and a warm
and humid afternoon is in store. Instability will quickly increase
during the afternoon and additional isolated to widely scattered
thunderstorms will be possible across the entire area. There will
be a limited risk for severe with this activity, with hail to the
size of quarters and localized damaging wind gusts. This activity
will likely persist into the evening in a widely scattered
fashion. Then attention will turn to a complex of thunderstorms
develop to our north/northwest. This will approach the area from
the northwest overnight tonight. In addition, much like the past
few nights, will need to watch for low level jet interaction with
any lingering boundaries. This activity will be possible just
about anywhere across the outlook area. The airmass remains
extremely moist, and flash flooding will once again be a major
concern.
.LONG TERM...(Wednesday through Monday)
ISSUED AT 349 AM CDT TUE AUG 6 2013
The forecast for midweek into early next week remains complex and
concerning. Northwest flow aloft will keep our region in the
atmospheric battleground, and multiple rounds of showers and
thunderstorms remain possible. There is moderate confidence in
another round of heavy rainfall Wednesday night into Thursday. As
a result, the Flash Flood Watch will be extended into Thursday
morning.
The medium range models do offer a glimmer of hope for the weekend
and the pattern briefly deamplifies and the atmospheric
battleground shifts just to the west. Tough to get to confident in
this solution given the persistent upper level pattern that has
been in place. One can certainly hope, though.
The bottom line is that more rounds of rain will be possible.
Temperatures will be at or below average (depending on cloud
coverage and rain).
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
ISSUED AT 815 PM CDT MON AUG 5 2013
Pilots can expect additional storms to move into the region
overnight bringing areas of MVFR conditions and the potential of
strong thunderstorm winds. IFR conditions will be possible in the
heavier rainfall. Improving flight conditions will return by
Tuesday afternoon.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH through Thursday morning FOR KSZ073-097-101.
&&
SHORT TERM...Gagan
LONG TERM...Gagan
AVIATION...FosterHazardous weather outlook, Aug 6, 3:02 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 302 AM CDT TUE AUG 6 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 302 AM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL WILL IMPACT MUCH OF THE OUTLOOK AREA OVERNIGHT. EXCESSIVE RAINFALL ASSOCIATED WITH THESE STORMS WILL LEAD TO A SIGNIFICANT RISK FOR FLASH FLOODING PARTICULARLY ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL MISSOURI. THERE IS A LIMITED RISK FOR STRONG WIND GUSTS TO AROUND 50 MPH ALONG WITH THE POTENTIAL FOR SMALL HAIL. INTENSE LIGHTNING WILL ALSO ACCOMPANY THE STRONGER STORMS. FLOODING IS ONGOING AND WILL CONTINUE OVER PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE REGION DURING THE DAY ON TUESDAY. FLOODING WILL LIKELY BE ONGOING TUESDAY MORNING. UNSETTLED WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK INTO NEXT WEEKEND AS A FRONTAL BOUNDARY MEANDERS THROUGH THE AREA. CHANCES FOR THUNDERSTORMS WILL CONTINUE ON A NEAR DAILY BASIS...CAUSING ADDITIONAL FLOODING OVER LOCATIONS WITH SATURATED SOIL CONDITIONS. AFTERNOON HEAT INDEX VALUES MAY REACH THE MID TO UPPER 90S ON A DAILY BASIS THIS WEEK ACROSS EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... DUE TO THE LOCALIZED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT EXPECTED. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Aug 6, 4:34 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 AM FLASH FLOOD 6 ESE STOUTLAND 37.77N 92.43W
08/06/2013 LACLEDE MO LAW ENFORCEMENT
ONE FOOT OF FAST MOVING WATER IS FLOWING OVER I-44
BETWEEN MILE MARKER 144 AND 145.
&&
MGRIFFINLocal storm report, Aug 6, 5:10 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
510 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM HEAVY RAIN FORT LEONARD WOOD 37.71N 92.16W
08/06/2013 M4.47 INCH PULASKI MO ASOS
4.47 INCHES MEASURED SINCE MIDNIGHT
&&
MGRIFFINLocal storm report, Aug 6, 5:16 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 AM FLASH FLOOD MONTAUK 37.45N 91.70W
08/06/2013 DENT MO PARK/FOREST SRVC
MONTAUK STATE PARK IS BEING EVAUCATED DUE TO HIGH WATER.
&&
MGRIFFINLocal storm report, Aug 6, 5:22 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 AM FLASH FLOOD WAYNESVILLE 37.83N 92.20W
08/06/2013 PULASKI MO FIRE DEPT/RESCUE
A RESCUE BOAT HAS CAPSIZED WITH SEVERAL RESCUES PERSONEL
IN THE SWIFT WATER AT THIS TIME.
&&
MGRIFFINLocal storm report, Aug 6, 5:26 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 AM FLASH FLOOD 6 S RICHLAND 37.77N 92.41W
08/06/2013 PULASKI MO DEPT OF HIGHWAYS
EASTBOUND LANES OF I-44 ARE CLOSED AT THIS TIME DUE TO
HIGH WATER.
&&
MGRIFFINLocal storm report, Aug 6, 5:27 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
527 AM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 AM FLASH FLOOD 5 SE RICHLAND 37.80N 92.34W
08/06/2013 PULASKI MO DEPT OF HIGHWAYS
HWY 7 JUST NORTH OF I-44 IS CLOSED DUE TO HIGH WATER.
&&
MGRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:00 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster | 30 min |
| Aug 5, 7:22 PM CDT | Special Weather Statement | SGF | Douglas | 23 min |
| Aug 5, 7:28 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 47 min |
| Aug 5, 7:31 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 44 min |
| Aug 5, 7:34 PM CDT | Flash Flood Warning | SGF | Christian, Douglas, Ozark, Taney | 6 hr |
| Aug 5, 7:55 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 35 min |
| Aug 5, 7:57 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 48 min |
| Aug 5, 8:48 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 27 min |
| Aug 6, 12:02 AM CDT | Areal Flood Warning | SGF | Christian, Dallas, Douglas, Greene, Laclede, Webster and 1 more | 12 hr |
| Aug 6, 1:04 AM CDT | Special Weather Statement | SGF | Texas | 41 min |
| Aug 6, 1:33 AM CDT | Flash Flood Warning | SGF | Camden, Dent, Laclede, Maries, Miller, Morgan and 4 more | 6 hr |
| Aug 6, 1:33 AM CDT | Special Weather Statement | SGF | Barton, Jasper, Vernon | 42 min |
| Aug 6, 1:48 AM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 6 hr |
| Aug 6, 1:49 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 26 min |
| Aug 6, 1:55 AM CDT | River Flood Warning | SGF | Pulaski | 6 days |
| Aug 6, 1:55 AM CDT | River Flood Warning | SGF | Laclede | 3 days |
| Aug 6, 2:12 AM CDT | Special Weather Statement | SGF | Cedar, St. Clair, Vernon | 33 min |
| Aug 6, 3:38 AM CDT | Flash Flood Warning | SGF | Pulaski, Texas | 11 hr |
| Aug 6, 4:19 AM CDT | Flash Flood Warning | SGF | Maries, Miller, Morgan | 4 hr |
| Aug 6, 4:29 AM CDT | Flash Flood Warning | SGF | Laclede, Texas, Wright | 4 hr |
| Aug 6, 5:19 AM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| Aug 6, 7:56 AM CDT | Areal Flood Warning | SGF | Camden, Dent, Laclede, Maries, Miller, Phelps and 4 more | 12 hr |
| Aug 6, 10:52 AM CDT | Areal Flood Warning | SGF | Howell | 12 hr |
| Aug 6, 12:01 PM CDT | Areal Flood Warning | SGF | Douglas, Webster | 6 hr |
| Aug 6, 12:04 PM CDT | Areal Flood Warning | SGF | Oregon, Shannon | 12 hr |
| Aug 6, 2:59 PM CDT | Areal Flood Warning | SGF | Pulaski, Texas | 21 hr |
| Aug 6, 3:11 PM CDT | River Flood Warning | SGF | Shannon | 17 hr |
Nearby
Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.